Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 11, 2016, 7:38 PM CDT for Gallatin County, Saline County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 7:38 PM CDT (00:38 UTC)
- Expired
- May 11, 2016, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gallatin County, IL, Saline County, IL
The radar
The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:04 PM CDT | HAIL 0.75 | Harrisburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
| May 11, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS53 KPAH 120038
SVRPAH
ILC059-165-120115-
/O.NEW.KPAH.SV.W.0097.160512T0038Z-160512T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALINE COUNTY IN SOUTHERN ILLINOIS...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 815 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARRIER
MILLS...OR NEAR HARRISBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARRISBURG...ELDORADO...SHAWNEETOWN...CARRIER MILLS...GALATIA...RIDGWAY...
EQUALITY...CARRIERS MILLS...NEW HAVEN...RALEIGH...STONEFORT...OMAHA...OLD
SHAWNEETOWN...JUNCTION AND MUDDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3788 8808 3785 8806 3784 8803 3782 8804
3782 8809 3780 8807 3781 8804 3780 8803
3775 8805 3770 8813 3766 8816 3757 8814
3757 8815 3760 8818 3760 8871 3791 8871
3791 8814 3792 8813
TIME...MOT...LOC 0037Z 249DEG 47KT 3765 8854
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:10 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, May 11, 1:10 PM CDT, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service Paducah KY 110 PM CDT WED MAY 11 2016 .SHORT TERM...(This evening through Friday night) Issued at 108 PM CDT Wed May 11 2016 The old boundary left over from last night's convection runs from near KMVN to just south of KOWB and is likely to be a focus for thunderstorm development. Meanwhile, a line of thunderstorms moving into the KSTL metro area will push eastward into northern portions of southern Illinois and eventually intersect the old boundary. A severe thunderstorm watch has been issued until 00Z for our northern 8 counties of southern Illinois. The flow aloft is rather weak, so individual storms should be pulsy, but the amount of instability available may allow them to briefly reach severe levels with damaging winds and large hail possible. However, the line moving out of KSTL may develop a cold pool, which could lead to a larger-scale damaging wind threat in the Watch area. After sunset, loss of diurnal fuel and warm sector lifting north, should see more widely scattered/less amplified cells...at least until late tonight-early tmrw, when cold front makes approach. Pinwheel jet energy will interact during daytime hours tmrw, and reinitiate storm/svr chances, slgt risk shifting eastward across remainder of fa. Cold fropa occurs tmrw evening, and convection chances end with it. Thu night thru Fri then looking cooler/drier per post frontal airmass. Warm/soupy before. Troffing Ohio valley long wave will bring a smallish chance of pcpn in again Friday night, as another piece of energy rounds base of trof. While instability parameters and moisture are lacking, nw flow/upper pva inducement may lead to a clap of thunder or at least its mention in forecast per collab pic. .LONG TERM...(Saturday through Wednesday) Issued at 1256 PM CDT Wed May 11 2016 Long term pattern transition will bring some changes to the extended. Surface High pressure under nwlys aloft yield a still cooler/drier Saturday. But long range modeling of height falls out west, combined with transitioning Great Lakes Low (pattern change), mean upper flow will be backing and becoming increasingly active with time for Mid Ms Valley. We'll see pops enter forecast southwest to northeast by Sunday, though we'll lay off thunder mention til better/deeper destabilization occurs Sunday night into Monday. Monday-Wednesday then looks like an active/wet pattern, as mean southwest U.S. trof shoots pieces of energy across southern Plains and lower to mid Ms valley with time. Pops ramp up to high chance or likely cats thru this period with several periods of showers/storms and potentially decent QPF setting up in addition to strong/possibly svr storm chances. && .AVIATION... Issued at 1256 PM CDT Wed May 11 2016 Conditional forecast of Thunderstorms is best at KEVV and KOWB, but not so much so farther west. A cold front will approach the area near the end of the forecast, and there is a fairly strong signal for IFR/LIFR ceilings to develop ahead of it, possibly with some fog as well. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 11, 3:40 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT WED MAY 11 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL PUSH EASTWARD ALONG THE I-64 CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. VERY LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. OTHER STRONG TO SEVERE STORMS MAY MOVE EASTWARD INTO SOUTHEAST MISSOURI AND THE REMAINDER OF SOUTHERN ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY. MORE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION LATER TONIGHT. AT THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT...BUT LOCALLY HEAVY RAINFALL MAY CREATE SOME FLOODING ISSUES...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINS LAST NIGHT AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THURSDAY. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE PRIMARILY OVER WEST KENTUCKY IN THE AFTERNOON. LOCALIZED HEAVY RAINFALL AND FLOODING ISSUES WILL ALSO BE POSSIBLE. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST MAINLY ACROSS THE NORTHERN HALF OF THE REGION FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. A CHANCE OF THUNDERSTORMS RETURNS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED TO THE NORTH OF A PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA LINE THIS AFTERNOON. ACTIVATION CANNOT BE RULED OUT FARTHER SOUTH THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. DRS
In the hours before
Local storm report, May 11, 7:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL EQUALITY 37.74N 88.34W
05/11/2016 E0.75 INCH GALLATIN IL EMERGENCY MNGR
&&
RSTSpecial weather statement, May 11, 7:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT WED MAY 11 2016
ILZ081>083-085>087-089>091-INZ085-KYZ014-018-120130-
WHITE IL-HAMILTON IL-POPE IL-HARDIN IL-WILLIAMSON IL-FRANKLIN IL-
JOHNSON IL-SALINE IL-GALLATIN IL-POSEY IN-HENDERSON KY-UNION KY-
729 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POPE...SOUTHERN WHITE...
SOUTHERN HAMILTON...HARDIN...SALINE...GALLATIN...FRANKLIN...
WILLIAMSON...JOHNSON...CENTRAL POSEY...WEST CENTRAL HENDERSON AND
WESTERN UNION COUNTIES UNTIL 830 PM CDT...
AT 728 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOUNT VERNON TO NEAR CRAINVILLE. MOVEMENT
WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...HERRIN...HARRISBURG...WEST FRANKFORT...BENTON...MOUNT VERNON...
CARMI...ELDORADO...JOHNSTON CITY...MCLEANSBORO...CHRISTOPHER...VIENNA...
SHAWNEETOWN...CARRIER MILLS...NORRIS CITY...ENERGY...GOREVILLE...
UNIONTOWN...GALATIA AND RIDGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN ILLINOIS...AND NORTHWESTERN KENTUCKY. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTHERN
ILLINOIS...AND NORTHWESTERN KENTUCKY.
LAT...LON 3806 8770 3797 8770 3752 8808 3731 8904
3809 8904
TIME...MOT...LOC 0028Z 286DEG 81KT 3792 8795 3767 8911Local storm report, May 11, 7:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLOOD E BENTON 38.01N 88.92W
05/11/2016 FRANKLIN IL TRAINED SPOTTER
FLOODING REPORTED 1/2 MILE EAST OF BENTON ON HIGHWAY 34
&&
RSTLocal storm report, May 11, 7:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 2 NW MURPHYSBORO 37.79N 89.36W
05/11/2016 E0.75 INCH JACKSON IL TRAINED SPOTTER
&&
RSTLocal storm report, May 11, 7:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLOOD E WEST FRANKFORT 37.90N 88.93W
05/11/2016 FRANKLIN IL TRAINED SPOTTER
FLOODING REPORTED 1/2 MILE EAST OF WEST FRANKFORT ON
HIGHWAY 34
&&
RSTLocal storm report, May 11, 7:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL MARION 37.73N 88.94W
05/11/2016 E1.00 INCH WILLIAMSON IL TRAINED SPOTTER
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 27 min |
| May 11, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 24 min |
| May 11, 7:18 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Saline, Williamson | 3 hr |
| May 11, 7:18 PM CDT | Severe Thunderstorm Warning | PAH | Union | 42 min |
| May 11, 7:29 PM CDT | Special Weather Statement | PAH | Franklin, Gallatin, Hardin, Johnson, Saline, Williamson | 61 min |
| May 11, 7:31 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 29 min |
| May 11, 7:51 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 39 min |
| May 11, 8:20 PM CDT | Flash Flood Warning | PAH | Hardin, Johnson, Pope | 3 hr |
| May 11, 8:32 PM CDT | Special Weather Statement | PAH | Johnson | 28 min |
| May 11, 9:01 PM CDT | Special Weather Statement | PAH | Williamson | 29 min |
| May 11, 9:29 PM CDT | Special Weather Statement | PAH | Saline | 31 min |
| May 11, 9:37 PM CDT | Special Weather Statement | PAH | Perry | 38 min |
| May 11, 9:52 PM CDT | Special Weather Statement | PAH | Perry | 53 min |
| May 11, 10:01 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 29 min |
| May 11, 10:29 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 31 min |
| May 11, 10:46 PM CDT | Special Weather Statement | PAH | Hamilton | 44 min |
| May 11, 10:48 PM CDT | Special Weather Statement | PAH | White | 27 min |
| May 11, 10:51 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| May 11, 10:59 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 31 min |
| May 11, 11:19 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| May 11, 11:33 PM CDT | Flash Flood Warning | PAH | White | 3 hr |
| May 11, 11:36 PM CDT | Special Weather Statement | PAH | White | 24 min |
| May 12, 9:10 AM CDT | Areal Flood Advisory | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Massac and 4 more | 3 hr |
| May 12, 9:53 AM CDT | Flash Flood Watch | PAH | Gallatin, Hardin, Saline | 6 hr |
| May 12, 12:12 PM CDT | Areal Flood Advisory | PAH | Hardin, Pope | 2 hr |
| May 12, 12:23 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 5 days |
| May 12, 12:27 PM CDT | River Flood Warning | PAH | Jackson | 8 days |
| May 12, 12:51 PM CDT | Areal Flood Advisory | PAH | Gallatin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.